Thanks so much for the reply. Since I wrote, the area did start weeping. Luckily we have access to a wound clinic and the nurse removed fluid build-up and showed us how to dress and cover it. It has started to look much better. I still have one drain in my abdomen after 2 plus weeks and shows no signs of letting up so things are moving slowly. I see my PS tomorrow and will inow more but am niw comfy in the compression bra. It was so great to hear from you and know that these glitches are just minor in the scheme of things. So glad you are happy with your result.
Sorry for fthe tardy response. It's been a while since I've been on this site! Took quite some time for my skin to heal, and I'm now 9 months post recon, and my skin is so much better. It still looks quite pink, and gets itchy every now and then, but on the whole, it's fine. Had a meeting with my plastic surgeon 2 weeks ago, and he was happy with the healing process. I do have to go in for some "tweaking", because he thinks he can improve the look and shape, but I must admit to being quite happy with them as they are. I moisturised 3 times daily religiously, and that seemed to do the trick. I just used E45 and used my steroid cream when I felt itchy at night. It is a bit of a pain moisturising at work etc, but your problems do sound very similar to mine, so I do hope it works. Got my fingers crossed that you heal up soon.
Hi there. I am 10 days out from a double diep. I am doing well except for two small things. I will need a skin graft to repair a small patch of failing skin under the right breast, the one I had removed prophylactically. No big deal, we keep dressing it with flamazine. That will be done as daycare. I am interested in your post because of the redness/flakiness you experienced under one breast. In my case it is at the side of my delayed reconstruction breast, the one I had badly burned during rads. It is hot, five degrees warmer that the other side. So far no weeping or anything obvious. It is just bright red and hot. I tried cortisome cream but like you dont want to thin this delicate skin. I am on my third lot of antibiotics and nothing is helping. What sorted things out for you. Any advice?
Get some help....it seems you need to see someone on a regular basis,you are struggling,bless you.Yes,I healed,but it was a bleak time.💞
Thank you so much ladies for taking the time to answer my thread. The steroid cream I am on is called Elocon and was prescribed by an NHS dermatologist when my skin wouldn't heal post rads. I also use E45 moisturising cream three times daily as directed by the dressings clinic. They advised that I try to use the same moisturising cream all the time to prevent adverse reactions caused by different brands. I have always suffered from sensitive skin and had quite a bad reaction to all the surgical dressings they had to use post op. I will be seeing my plastic surgeon in a couple of weeks for a check up, but don't think I can hang on that long before getting some sort of help. Have had enough of hospitals to last me a lifetime, but I think I will phone my GP to see if she can give me some advice. Just don't want to end up back at the dreaded breast clinic again. Thanks again Jill for your advice and i hope that you are fully healed now. Many thanks to you too Bottyboo and I hope that you heal up and can start your chemo as soon as possible.
Ann X X
Was your steroid cream prescribed for you,and what moisturiser are you using.They should make it worse.Sounds as if you should be having dry dressing on,or silver applied,or even kaltostat or Inadine dressings.Have you seen your breast care nurse or practiced nurse at your surged? should be healed by now....more questions than answers,but I had huge healing issues and also a community nurse,hugs.💞💓💞💓💞
I am sorry you are going through this uncomfortable time and I am sure some of our users will be along soon to show their support and share any similar experiences they have had.
You may want to take a look at our Recovering after surgery page for more information.
In the meantime please do call our helpline at 0808 800 6000 who will be able to talk to you about the wounds you have had after surgery and have a friendly chat. The opening times are below.
Late opening Monday and Wednesday 5pm-7pm,
I'm hoping someone out there can give me some advice. I had double mastectomy with immediate DIEP flap reconstruction carried out in early December last year. Had a few post op problems, and I have been left with fat necrosis. The other problem I have is that I seem to leak yellow fluid from my scar tissue on both breasts. Originally, it was only the left breast (that's the baddie which had cancer in it treated with WLE, chemo then rads) that was affected, but now both breasts are at it and it's driving me nuts!! The skin is red and flaky around the scar tissue of both flaps, and despite constant moisturising, it just won't heal. When I use steroid cream, it clears up for a while, then off it goes again. Don't want to keep using the steroid cream because it's pretty strong and thins out my skin and as you will all know, post rads skin is pretty thin anyway. Is there anyone out there who has had a similar experience? Perhaps I am being a bit hasty in expecting l wounds to be healed 5 months post surgery? Any comments will be greatly appreciated.
Big hugs to all Ann X X